Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online
Ask a Urologist   »  

What are the side effects of spinal block?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Question
When I first opened WWW.WWWW.WW I saw a page that said "Spinal injection or spinal block side effects" It does not come up again WHY? tHANKFULLY i PRINTED THE PAGE. iT IS ENOUGH FOR ME TO MAKE MY DECISION ABOUT AN EPIDORAL STEROID INJECTION WHICH i WAS DUE TO HAVE OCT 3,2013. I HAVE A PROLAPSED BLADDER, I HAD COLON CANCER 13 YEARS AGO... I SOMETIMES DEFECATE WITHOUT KNOWING.. I WEAR TENA PADS 24-7 AND KNOW WHEN I NEED TO RUN TO URINATE..I HAVE DECIDED TO TRY EXERCISE, GOING TO POOL AND TAKING A MEDICINE I WAS GIVEN FOR 10 DAYS OF MELOXICAM 15 MG. STOPPING IBOPROFEN, AND ROBAXIN WHICH I JUST STARTED TAKING WHEN I FELL 8 STEPS 2 WEEKS AGO. HOWEVER MY MAIN QUESTION IS WHY CAN I NOT SEE THE PAGE WHICH MENTIONED THE SIDE EFFECTS OF THE SPINAL INJECTIONS?
Posted Fri, 25 Oct 2013 in Urinary and Bladder Problems
 
 
Answered by Dr. Kerry Pottinger 4 days later
Brief Answer:
Could you clarify please.

Detailed Answer:
Hi,
Thank you for your question.
I need to clarify whether you mean an spinal block or epidural steroid injection as they are different procedures. The spinal block is an injection for anesthesia and an epidural steroid injection is for pain relief for a chronic pain problem.
I am unclear which you are referring to. Therefore, if you let me know which you are considering I will help you with your questions.
Regards,
Dr K A Pottinger,
MBChB FRCA
Above answer was peer-reviewed by
 
Follow-up: What are the side effects of spinal block? 18 hours later
thank you for your response... what I was going to be given is an EPIDURAL STEROID INJECTION WITH CONTRAST XXXXXXX WHICH I AM HIGHLY ALLERGIC TO.The doctor said to me that they now have a XXXXXXX that is geared for people who are allergic to a XXXXXXX that I had in the past which gave me a very bad itching all over my body. What they describe as what they were giving me is:
EPIDURAL/FACET,JOINT,MEDIALBRANCH NERVE,SACROILLAC JOINT, SELECTIVE NERVE ROOT OR LUMBAR SYMPATHETIC INJECTION/BLOCK. ABLATION: Low blood pressure, temporary weak/numb arm leg, headache requiring epidural blood patch. I have had pain in my Lumbar L4 and L5 since 1988 (I am 79 years old) and I have a prolapsed bladder where I must wear 24/7 Tena pads with my underwear. Thanks for your reviewing this request.
 
 
Answered by Dr. Kerry Pottinger 7 hours later
Brief Answer:
Further explanation of the block.

Detailed Answer:
Hi,
Thank you for the further information.
The epidural injection you are going to receive is a frequently used treatment for back pain related to nerve root or disc problems. The side effects you mention do occur but are not common.
The injections will be local anesthetic and steroid. The local anesthetic will produce immediate relief and the steroid will reduce inflammation and be longer lasting. The beneficial effects may last weeks or months. If necessary the injections can be repeated every few months.
I hope I have helped you understand your treatment. If you have any further questions, please do not hesitate to contact me.
Regards,
Dr L A Pottinger
MBChB FRCA
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor